Alert archive / West Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 36, NWS Charleston, WV

July 13, 2015Braxton County, Webster County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 13, 2015, 5:43 AM EDT for Braxton County, Webster County, West Virginia. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 5:43 AM EDT (09:43 UTC)
Expired
Jul 13, 2015, 11:45 AM EDT
In force
6 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Braxton County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 110 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:00 AM EDTFLASH FLOOD2 Ssw Flatwoods, WVSUTTON LANE BETWEEN FLATWOODS AND SUTTON CLOSED... WATER BLOCKING LANES
Jul 13, 7:30 AM EDTFLASH FLOOD1 Ne Sutton, WVWATER RESCUE ON OLD WOMANS RUN ROAD
Jul 13, 8:00 AM EDTFLASH FLOODLittle Birch, WVCULVERTS WASHED OUT AND MULTIPLE ROAD CLOSURES AROUND LITTLE BIRCH
Jul 13, 8:15 AM EDTFLASH FLOODWebster Springs, WVNUMEROUS REPORTS OF ROAD DAMAGE FROM MOUNTAINSIDE RUNOFF... SOME ROAD DAMAGE... AND SOME DAMAGE OUTSIDE WEBSTER MEMORIAL HOSPITAL
Jul 13, 9:00 AM EDTFLASH FLOOD4 Nw Webster Springs, WVROAD CLOSURE ON RT15 AND RT20 BETWEEN WEBSTER SPRINGS AND DIANA
Jul 13, 9:00 AM EDTFLASH FLOODBoggs, WVROAD CLOSURE ON RT82 BETWEEN COWAN AND BIRCH RIVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 77 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WGUS51 KRLX 130943
FFWRLX
WVC007-101-131245-
/O.NEW.KRLX.FF.W.0036.150713T0943Z-150713T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
543 AM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRAXTON COUNTY IN WEST VIRGINIA...
  WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 845 AM EDT
    
* AT 543 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SUTTON...WEBSTER SPRINGS...GASSAWAY...ADDISON (WEBSTER SPRINGS)...
  HOLLY RIVER STATE...COWEN...BURNSVILLE...FLATWOODS...DIANA...
  WANETA...WILSIE...CLEVELAND...HACKER VALLEY...FALLS MILLS...LITTLE
  BIRCH...UPPER GLADE...ERBACON...FRAMETOWN...EXCHANGE AND HEATERS.

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3840 8024 3834 8033 3841 8047 3839 8065
      3841 8066 3843 8064 3850 8068 3853 8065
      3853 8071 3870 8099 3888 8067 3890 8061
      3886 8058 3886 8056 3877 8044 3873 8045
      3872 8041 3873 8039 3862 8024 3852 8018

$$

26
3 follow-up statements
660 
WGUS71 KRLX 131138
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
738 AM EDT MON JUL 13 2015

WVC007-101-131245-
/O.CON.KRLX.FF.W.0036.000000T0000Z-150713T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAXTON WV-WEBSTER WV-
738 AM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR
BRAXTON AND WEBSTER COUNTIES...

AT 730 AM EDT...DOPPLER RADAR INDICATED RAIN WAS DECREASING IN 
COVERAGE AND INTENSITY...AND WILL END BY 830 AM. HOWEVER...UP TO 2 
INCHES OR SO OF RAIN HAS FALLEN IN THE LAST 3 HOURS IN SOME 
LOCATIONS IN THE WARNED AREA...RESULTING IN FLASH FLOODING. HIGH 
WATER WILL LIKELY CONTINUE FOR AWHILE...WITH STRONG RISES ON THE 
UPPER ELK RIVER...THUS THE FLASH FLOOD WARNING WILL CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUTTON...WEBSTER SPRINGS...GASSAWAY...ADDISON (WEBSTER SPRINGS)...
HOLLY RIVER STATE...COWEN...BURNSVILLE...FLATWOODS...DIANA...
WANETA...WILSIE...CLEVELAND...HACKER VALLEY...FALLS MILLS...LITTLE
BIRCH...UPPER GLADE...ERBACON...FRAMETOWN...EXCHANGE AND HEATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3840 8024 3834 8033 3841 8047 3839 8065
      3841 8066 3843 8064 3850 8068 3853 8065
      3853 8071 3870 8099 3888 8067 3890 8061
      3886 8058 3886 8056 3877 8044 3873 8045
      3872 8041 3873 8039 3862 8024 3852 8018

$$

05
402 
WGUS51 KRLX 131228
FFWRLX
WVC007-101-131545-
/O.EXT.KRLX.FF.W.0036.000000T0000Z-150713T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
828 AM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS EXTENDED
THE

* FLASH FLOOD WARNING FOR...
  BRAXTON COUNTY IN WEST VIRGINIA...
  WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 1145 AM EDT
    
* AT 824 AM EDT...DOPPLER RADAR INDICATED THE HEAVY RAIN THAT 
  PROMPTED THE FLASH FLOOD WARNING HAD MOVED OUT OF THE AREA.  
  HOWEVER...RUNOFF FROM THE HEAVY RAIN IS FEEDING INTO THE LARGER 
  STREAMS...INCLUDING THE UPPER ELK RIVER...AND THIS RUNOFF SHOULD 
  CONTINUE TO CAUSE WATER PROBLEMS ACROSS THE WARNED AREA.
 
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SUTTON...WEBSTER SPRINGS...GASSAWAY...ADDISON (WEBSTER SPRINGS)...
  HOLLY RIVER STATE...COWEN...BURNSVILLE...FLATWOODS...DIANA...
  WANETA...WILSIE...CLEVELAND...HACKER VALLEY...FALLS MILLS...LITTLE
  BIRCH...UPPER GLADE...ERBACON...FRAMETOWN...EXCHANGE AND HEATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3840 8024 3834 8033 3841 8047 3839 8065
      3841 8066 3843 8064 3850 8068 3853 8065
      3853 8071 3870 8099 3888 8067 3890 8061
      3886 8058 3886 8056 3877 8044 3873 8045
      3872 8041 3873 8039 3862 8024 3852 8018

$$

09
178 
WGUS71 KRLX 131544
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1144 AM EDT MON JUL 13 2015

WVC007-101-131549-
/O.EXP.KRLX.FF.W.0036.000000T0000Z-150713T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAXTON WV-WEBSTER WV-
1144 AM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING FOR BRAXTON AND WEBSTER COUNTIES WILL
EXPIRE AT 1145 AM EDT...

RAINFALL MOVED OUT OF THE WARNED AREA A FEW HOURS AGO AND THE FLOOD 
WATERS CONTINUE TO RECEDE. 
 
HOWEVER...SOME WATER ISSUES REMAIN AS RUNOFF CONTINUES TO DRAIN OFF 
THE HILLS.  A FEW ROADS ALSO REMAIN CLOSED DUE TO FLOOD DEBRIS AND 
DAMAGE TO THE ROADS. 

LAT...LON 3840 8024 3834 8033 3841 8047 3839 8065
      3841 8066 3843 8064 3850 8068 3853 8065
      3853 8071 3870 8099 3888 8067 3890 8061
      3886 8058 3886 8056 3877 8044 3873 8045
      3872 8041 3873 8039 3862 8024 3852 8018

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:17 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 13, 4:17 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
417 AM EDT MON JUL 13 2015

.SYNOPSIS...
UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW INTO WEDNESDAY. WEAK
RIDGING ALOFT THURSDAY. MORE DISTURBANCES AND UNSETTLED WEATHER
BY THE END OF THE WORKWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
ANOTHER CHALLENGING FORECAST. MODELS ARE HAVING A VERY TOUGH TIME
TRYING TO FOLLOW OUR NORTHWEST FLOW UPPER DISTURBANCES...AND
SURFACE BOUNDARIES FROM PREVIOUS CONVECTIVE COMPLEXES. THIS ALL
BOILS DOWN TO TRYING TO INCLUDE MESOSCALE INFLUENCES ON THE SYNOPTIC
SCALE FEATURES. ONE UPPER DISTURBANCE AND WEAK SURFACE LOW WILL
EXIT TO OUR EAST BY 8 AM THIS MORNING. THE ORGANIZED CONVECTION
ASSOCIATED WITH THIS SYSTEM...MOSTLY EAST OF THE I79 CORRIDOR AT
330 AM...WILL END BY 8 AM. THEREAFTER...WILL KEEP ONLY MINIMAL
POPS THROUGH MONDAY MORNING...OUT OF RESPECT FOR THE VERY JUICY
ATMOSPHERE IN PLACE...BEFORE ATTENTION TURNS TO A POTENT UPPER
DISTURBANCE DROPPING SOUTHEAST THROUGH THE UPPER MIDWEST THIS
EARLY MORNING. EXPECT THE STRONG TO SEVERE THUNDERSTORM COMPLEX
ONGOING WITH THIS FEATURE WILL HOLD TOGETHER AND REGENERATE THIS
AFTERNOON AND EVENING AS IT DROPS SOUTHEAST THROUGH THE OHIO
VALLEY. THE BIG QUESTION IS THE TIMING AND TRACK OF THIS FEATURE.
SPC HAS MODERATE RISK OF SEVERE STORMS FROM ILLINOIS/INDIAN
SOUTHEAST THROUGH KENTUCKY AND EASTERN TENNESSEE...WHICH LOOKS
REASONABLE JUST KEYING IN ON THE NORTHWEST FLOW ALOFT AND MODEL
INDICATED SURFACE BOUNDARY ALONG THAT TRACK. HOWEVER...EXPECT
THERE WILL BE SOME ORGANIZED NORTHWARD EXTENSION OF CONVECTION
WITH THE SUPPORTING UPPER DISTURBANCE...TO INCLUDE MOST OF OUR
AREA IN HIGH POPS THIS AFTERNOON AND EVENING. WILL MENTION AT
LEAST STRONG THUNDERSTORMS FOR NOW WITH GUSTY WINDS...SMALL HAIL
AND HEAVY RAIN...AS SPC INCLUDES MUCH OF OUR AREA IN SLIGHT RISK.
NOTING THIS FEATURE MAY MOVE FASTER THAN THE MODELS...I AM
SOMEWHAT FASTER BRINGING INTO THE AREA THIS AFTERNOON AND EXITING
IT THIS EVENING. WILL HOLD OFF ON ANY NEW FLASH FLOOD WATCH...AND
ALLOW THE DAY SHIFT TO SEE HOW THIS SCENARIO DEVELOPS. OUTSIDE
THIS MAIN FEATURE WILL KEEP LOWER POPS PER JUICY ATMOSPHERE. HIGH
TEMPERATURES WILL CONTINUE TO RUN BELOW NORMAL WITH ALL THE WET
CONDITIONS...BUT ALSO VERY HUMID.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
GOING TO KEEP IT SHORT THIS MORNING DUE TO OTHER PRESSING CONCERNS.

LAST OF THE UPPER LEVEL TROUGHS IN THE NORTHWEST FLOW DIPS INTO THE
CENTRAL APPALACHIANS KEEPING THE THREAT FOR ACTIVE WEATHER GOING
THROUGH TUESDAY NIGHT AND ENDING WEDNESDAY. SPC DAY 2 OUTLOOK IS
LARGELY UNCHANGED WITH THE THREAT FOR SEVERE WEATHER PRIMARILY OVER
THE SOUTHERN TWO THIRDS OF THE FORECAST AREA. WITH WIND BEING THE
MAIN DRIVER. THE ACTIVE PATTERN WARRANT LIKELY POPS FOR THE BULK OF
TUESDAY INTO TUESDAY NIGHT...EVEN THOUGH IT WILL BE DIFFICULT TO
DETERMINE CONVECTIVE INITIATION AND TIMING.

PATTERN FINALLY TRANSITIONS TO MORE RIDGING ALOFT WEDNESDAY NIGHT
AND THURSDAY WITH HIGH PRESSURE INFLUENCES FROM THE NORTH AT THE
SURFACE.  THURSDAY WILL LIKELY BREAK THE CONSECUTIVE DAYS WITH
PRECIPITATION STREAK IF NOT WEDNESDAY.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
FOR WEDNESDAY...THE AREA WILL STILL BE UNDER THE INFLUENCE OF A
BROAD UPPER LEVEL TROUGH AND NORTHWEST FLOW...KEEPING THE AREA UNDER
CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS LESS NUMEROUS THAN
THE PREVIOUS DAYS...AT LEAST THROUGH WEDNESDAY NIGHT. EXPECT A LULL
IN RAINFALL ACTIVITY THURSDAY. UPPER LEVEL FLOW FLATTENS ON FRIDAY.
MODELS DEVELOP A DEEP UPPER LEVEL RIDGE THAT SHOULD BRING SUBSIDENCE
AND RELATED WIDESPREAD DRIER CONDITIONS TO THE AREA SATURDAY NIGHT
THROUGH THE BEGINNING OF NEXT WEEK.

WENT WITH WPC FOR TEMPERATURES THROUGH THE PERIOD.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
06Z MONDAY THRU 06Z TUESDAY...
AN ORGANIZED AREA OF SHOWERS AND STORMS WILL CROSS THE EASTERN
PORTION OF THE AREA 06Z TO 12Z...AFFECTING MAINLY CKB...EKN...AND
BKW.

LOOK FOR MVFR TO IFR IN THE ORGANIZED AREA OF SHOWERS...THEN IFR
CEILINGS AND VSBY DEVELOPING BEHIND THE SHOWERS
OVERNIGHT...AFFECTING ALL MAJOR TERMINALS. A RETURN TO VFR
CONDITIONS BY AROUND 15Z...WITH PERHAPS A BRIEF PERIOD OF MVFR
CIGS IN THE TRANSITION. LOOK FOR ANOTHER ORGANIZED AREA OF
SHRA/TSRA...WITH MVFR TO LOCALLY IFR CONDITIONS...TO RAPIDLY CROSS
THE AREA FROM NORTHWEST TO SOUTHEAST IN THE AFTN AND EVE HRS. SOME
OF THESE WILL BE STRONG TO SVR BUT AT THIS DISTANCE.

AFTER THIS BATCH OF SHOWERS...LOOK FOR IFR TO RETURN IN LOW CLOUDS
AND VSBY AFTER 02Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE:MEDIUM.

ALTERNATE SCENARIOS: EXTENT OF LOW STRATUS AND FG IN QUESTION.

AFTER 06Z TUESDAY...IFR CONDITIONS POSSIBLE IN THUNDERSTORMS EACH
DAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...JMV
SHORT TERM...26
LONG TERM...JB/ARJ
AVIATION...JMV
Hazardous weather outlook, Jul 13, 4:35 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
435 AM EDT MON JUL 13 2015

WVZ010-011-019-020-028>032-038>040-046-047-140845-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
435 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY REQUIRE
A FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MORE SHOWERS AND THUNDERSTORMS TUESDAY MAY ALSO REQUIRE A FLASH
FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009-
013>018-024>027-033>037-140845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-
435 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT TO ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING.

SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY REQUIRE
A FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MORE SHOWERS AND THUNDERSTORMS TUESDAY MAY ALSO REQUIRE A FLASH
FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 13, 2:01 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
201 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      2 NE JACKSON            39.07N  82.60W
07/13/2015                   JACKSON            OH   911 CALL CENTER

            SR 788 AT FAIRGREENS RD CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RLX1501594

COOPER
Local storm report, Jul 13, 2:03 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
203 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       9 NE SANDYVILLE         39.00N  81.54W
07/12/2015  M1.27 INCH       JACKSON            WV   CO-OP OBSERVER

            FELL IN 30 MINUTES. HIS CREEK IS RUNNING BANKFULL.

1008 PM     FLASH FLOOD      E MINERALWELLS          39.18N  81.51W
07/12/2015                   WOOD               WV   911 CALL CENTER

            CAR SUBMERGED IN FLOOD WATERS ALONG ELIZABETH PIKE NEAR
            BUTCHERER BEND IN MINERAL WELLS.

1011 PM     FLASH FLOOD      E MINERALWELLS          39.18N  81.51W
07/12/2015                   WOOD               WV   911 CALL CENTER

            HOUSES IN THE MOUNT PLEASANT SUBDIVISION IN MINERAL
            WELLS HAVE BEEN FLOODED.

1035 PM     FLASH FLOOD      2 SE DAVISVILLE         39.18N  81.47W
07/12/2015                   WOOD               WV   911 CALL CENTER

            TRAVEL TRAILER AT WEST VIRGINIA INTERSTATE FAIRGROUNDS
            WAS LIFTED BY RAPIDLY RISING FLOOD WATERS AND MOVED AN
            UNDETERMINED LENGTH. OCCUPANT TRIED TO CLIMB ON ROOF AND
            WAS UNHARMED WHEN THE TRAILER RAN AGROUND.

1040 PM     FLASH FLOOD      PARKERSBURG             39.26N  81.54W
07/12/2015                   WOOD               WV   PUBLIC

            EAST STREET BRIDGE VIADUCT FLOODED. PUBLIC REPORTS
            AROUND THREE FEET OF WATER OVER THE ROAD.

1047 PM     FLASH FLOOD      4 SE MINERALWELLS       39.13N  81.45W
07/12/2015                   WOOD               WV   911 CALL CENTER

            STATE ROUTE 47 NEAR LEACHTOWN CLOSED DUE TO HIGH WATER.

1134 PM     FLASH FLOOD      MINERALWELLS            39.18N  81.51W
07/12/2015                   WOOD               WV   PUBLIC

            TURKEY FOOT ROAD IN MINERAL WELLS IS UNDERWATER WITH
            WATER HALFWAY UP THE YARDS

1140 PM     HEAVY RAIN       JACKSON                 39.05N  82.63W
07/12/2015  M1.58 INCH       JACKSON            OH   MESONET

            30 MINUTE TOTAL.

1145 PM     FLASH FLOOD      E MINERALWELLS          39.18N  81.51W
07/12/2015                   WOOD               WV   911 CALL CENTER

            WATER UP TO AND COMING IN FIRST FLOOR WINDOWS AT
            LINCOLNSHIRE APARTMENTS ON DUBLIN DRIVE IN MINERAL
            WELLS. RESCUE BOATS ARE EN ROUTE FOR STRANDED RESIDENTS.

1145 PM     FLASH FLOOD      COALTON                 39.11N  82.61W
07/12/2015                   JACKSON            OH   911 CALL CENTER

            SR 93 CLOSED AT COALTON DUE TO HIGH WATER.

1200 AM     FLASH FLOOD      MINERALWELLS            39.18N  81.51W
07/13/2015                   WOOD               WV   EMERGENCY MNGR

            50 TO 60 HOMES WITH WATER IN THEM NEAR THE MINERAL
            WELLS AREA PER WOOD COUNTY OFFICE OF EMERGENCY
            MANAGEMENT. REPORT RELAYED BY STATE EOC.

1214 AM     FLASH FLOOD      MINERALWELLS            39.18N  81.51W
07/13/2015                   WOOD               WV   BROADCAST MEDIA

            MULTIPLE STREETS IN THE MOUNT PLEASANT ESTATES
            SUBDIVISION ARE UNDER WATER. PUBLIC REPORTS WATER IS UP
            TO CAR WINDOWS.

1233 AM     FLASH FLOOD      3 ENE JACKSON           39.06N  82.58W
07/13/2015                   JACKSON            OH   911 CALL CENTER

            HIGH WATER CLOSURE AT RICE ROAD AND SR 32.

0105 AM     FLASH FLOOD      3 N CENTERPOINT         38.90N  82.45W
07/13/2015                   GALLIA             OH   911 CALL CENTER

            HIGH WATER CLOSURE AT 279 AND US 35 NEAR CENTERPOINT

0200 AM     FLASH FLOOD      2 NE JACKSON            39.07N  82.60W
07/13/2015                   JACKSON            OH   911 CALL CENTER

            SR 788 AT FAIRGREENS RD CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RLX1501580 RLX1501581 RLX1501582 RLX1501591 RLX1501583
RLX1501584 RLX1501585 RLX1501586 RLX1501587 RLX1501592 RLX1501588
RLX1501589 RLX1501590 RLX1501593 RLX1501594

COOPER
Local storm report, Jul 13, 2:18 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
218 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     FLASH FLOOD      MINERALWELLS            39.18N  81.51W
07/13/2015                   WOOD               WV   EMERGENCY MNGR

            70 TO 80 HOMES ARE NOW BEING REPORTED TO HAVE FLOODED
            TO SOME EXTENT.

&&

EVENT NUMBER RLX1501595

NW
Special weather statement, Jul 13, 2:56 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
256 AM EDT MON JUL 13 2015

WVZ037-038-130800-
WEBSTER-NICHOLAS-
256 AM EDT MON JUL 13 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN NICHOLAS AND
WEBSTER COUNTIES...

AT 254 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER WEBSTER
AND NICHOLAS COUNTIES MOVING EAST.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3839 8024 3834 8033 3834 8035 3824 8036
      3823 8037 3827 8044 3816 8060 3848 8072
      3864 8052 3867 8050 3872 8044 3847 8021
TIME...MOT...LOC 0654Z 240DEG 49KT 3845 8045

26
Special weather statement, Jul 13, 3:28 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 AM EDT MON JUL 13 2015

WVZ036-037-130815-
NICHOLAS-FAYETTE-
328 AM EDT MON JUL 13 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN NICHOLAS AND
EAST CENTRAL FAYETTE COUNTIES...

AT 326 AM EDT...STRONG THUNDERSTORMS WERE MOVING EAST AT 30 MPH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3790 8080 3805 8103 3847 8071 3816 8058
      3808 8071 3810 8088 3808 8089 3806 8087
      3805 8083 3806 8082 3806 8080 3802 8080
      3800 8079 3798 8077 3795 8081 3791 8078
TIME...MOT...LOC 0726Z 240DEG 49KT 3816 8067

26
Special weather statement, Jul 13, 5:11 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
511 AM EDT MON JUL 13 2015

WVZ028-038-131015-
WEBSTER-BRAXTON-
511 AM EDT MON JUL 13 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BRAXTON AND
NORTHWESTERN WEBSTER COUNTIES...

AT 510 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED OVER
BRAXTON AND WEBSTER COUNTIES...MOVING EAST AT 25 MPH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3839 8042 3872 8097 3888 8061 3862 8031
TIME...MOT...LOC 0910Z 239DEG 49KT 3867 8058

26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:11 PM EDTSpecial Weather StatementRLXJackson79 min
Jul 12, 9:13 PM EDTFlash Flood Warning EmergencyRLXWirt, Wood7 hr
Jul 12, 10:02 PM EDTFlash Flood WarningRLXWood3 hr
Jul 12, 10:08 PM EDTFlash Flood WarningRLXCalhoun, Wirt3 hr
Jul 13, 2:56 AM EDTSpecial Weather StatementRLXWebster64 min
Jul 13, 3:28 AM EDTSpecial Weather StatementRLXNicholas47 min
Jul 13, 3:47 AM EDTFlash Flood WarningRLXNicholas, Webster3 hr
Jul 13, 5:11 AM EDTSpecial Weather StatementRLXBraxton, Webster64 min
Jul 13, 2:33 PM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more32 hr
Jul 13, 3:29 PM EDTSevere Thunderstorm WarningRLXCabell, Mason31 min
Jul 13, 3:44 PM EDTSevere Thunderstorm WarningRLXWayne46 min
Jul 13, 3:49 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam26 min
Jul 13, 4:18 PM EDTFlash Flood WarningRLXCabell3 hr
Jul 13, 4:22 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo, Wayne53 min
Jul 13, 4:26 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam64 min
Jul 13, 4:55 PM EDTSpecial Weather StatementRLXPutnam80 min
Jul 13, 5:05 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Logan, McDowell, Mingo and 2 more55 min
Jul 13, 5:23 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas67 min
Jul 13, 5:34 PM EDTFlash Flood WarningRLXCalhoun, Roane, Wirt3 hr
Jul 13, 5:44 PM EDTFlash Flood WarningRLXClay, Kanawha3 hr
Jul 13, 5:55 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh50 min
Jul 13, 6:15 PM EDTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Webster45 min
Jul 13, 6:31 PM EDTFlash Flood WarningRLXBraxton, Clay, Nicholas, Webster4 hr
Jul 13, 7:00 PM EDTSpecial Weather StatementRLXPocahontas60 min

Nearby

Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.